MAUDE Adverse Event Report: TOSOH HI-TEC, INC. AIA-2000 LA; FLUOROMETER, FOR CLINICAL USE

TOSOH HI-TEC, INC. AIA-2000 LA; FLUOROMETER, FOR CLINICAL USE
Model Number AIA-2000 LA
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported error 2075 (2000 only) air detected during specimen suction by main arm on the aia-2000 analyzer.The analyzer is down.A field service engineer (fse) was dispatched to address the reported event, which resulted in delayed reporting of patient samples for alpha-fetoprotein (afp).There is no indication of any patient intervention or adverse health consequences due to the delay in reporting of patient results.
 
Additional Manufacturer Narrative
A field service engineer (fse) prior to arriving at customer site, the fse confirmed with the customer by phone the reported error is 2160 y axis cup transfer detection failure and not 2075 (2000 only) air detected during specimen suction by main arm.The customer stated the system aborts with the reported error.At the customer site, the fse ran cup transfer macro and was unable to reproduce the error due to the error being intermittent.The fse replaced the cup transfer assembly (picking up mechanism) as well as the flex cable to the assembly and performed alignments.The fse validated the analyzer by quality control (qc) with results within acceptable range and also performed sixty (60) test with no errors recurring.The aia-2000 analyzer is operating as expected.No further action required by field service.A 13-month complaint history review and service history through aware date of event for similar complaints was performed for serial number (b)(6).There were no other similar complaints found during the searched period.The aia-2000 operators manual under appendix 4: error messages states the following: [2160] y-axis cup transfer cup detection failure.Cause : the cup-gripping sensor failed to detect a cup prior to cup pickup.The measurement result is flagged with mf or se.Solution : contact tosoh service center or local representatives.The aia-2000 operators manual under appendix 4: error messages states the following: [2075] air detected during specimen suction by main arm cause : after specimen suction, it was determined that the tip failed to touch the liquid surface even though the specimen level was 2 mm or higher than the bottom of the container.If retry fails, the measurement result will be flagged (mf flag).Solution : ensure that the specimen is in the correct position and is free from bubbles.If retry fails, contact tosoh service center or local representatives.The most probable cause of the reported issue was due to failure of the cup transfer assembly and the cup transfer flex cable.

Brand Name
AIA-2000 LA
Common Device Name
FLUOROMETER, FOR CLINICAL USE
Manufacturer (Section D)
TOSOH HI-TEC, INC.
1-37, fukugawa minami-machi
shunan, yamaguchi 74600 42
JA  7460042
Manufacturer (Section G)
TOSOH HI-TEC, INC.
1-37, fukugawa minami-machi
shunan, yamaguchi 74600 42
JA   7460042
Manufacturer Contact
jorge porras
shiba-koen first building
3-8-2 shiba
minato-ku 10586-23
JA   1058623
6506368314
MDR Report Key17561651
Report Number3004529019-2023-00397
Device Sequence Number6967657
Product Code KHO
UDI-Device Identifier04560189284623
UDI-Public04560189284623
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K971103
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAIA-2000 LA
Device Catalogue Number022101
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2023
Supplement Date Received by Manufacturer09/25/2023
Initial Report FDA Received Date08/16/2023
Supplement Report FDA Received Date09/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/01/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown